Accutane Harms Your Liver, Increases Your Cholesterol

With this latest study regarding more toxic side effects of Accutane, this time, at least, drugmaker Roche can claim users were warned about them.

In the largest population-based study to date, researchers reviewed the medical records of some 14,000 patients (ages 13-50) before, during and after they were treated with Accutane for seven years to track any abnormalities.

Standard Accutane package inserts warn only about 25 percent of patients experience higher triglyceride levels and 15 percent have high liver enzymes. Although liver enzyme levels were lower (11 percent), 44 percent of patients participating in the study had higher trigylcerides. And, as a bonus, almost a third of patients experienced higher cholesterol readings while taking Accutane too.

Unfortunately, many patients believe all these side effects are a bargain when compared to dealing with acne problems. Of course, the average dermatologist won't tell you approaches like Accutane invariably kill the beneficial bacteria in the colon and set the stage for medical problems down the road with chronic yeast infections. And, there's that pesky problem with suicides too...

The best ways to control acne without a potentially toxic drug:

  • Optimize your insulin levels by reducing, with the plan of eliminating, grains and sugars from your daily diet.
  • Address the stress that exacerbates your acne and harms your overall health by learning an energy psychology tool like the Emotional Freedom Technique.

Archives of Dermatology, Vol. 142, No. 8, August 2006: 1016-1022

Science Daily August 21, 2006

USA Today August 21, 2006

Click Here and be the first to comment on this article
Post your comment